Alert archive / Kentucky / Tornado Warnings in 2023

Tornado Warning 12, NWS Jackson, KY

June 11, 2023Bell County, Harlan County, Kentucky

NWS Jackson, KY issued this tornado warning at Jun 11, 2023, 8:21 PM EDT for Bell County, Harlan County, Kentucky. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2023, 8:21 PM EDT (00:21 UTC)
Expired
Jun 11, 2023, 8:45 PM EDT
In force
24 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Bell County, KY, Harlan County, KY

The radar

The Knoxville radar (KMRX), 60 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 8:39 PM EDTTSTM WND DMG1 Ese Peepace Store, KYA tree was reported to have been blown down on KY 987. The even time is radar estimated.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 4:34 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2023-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2023-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
119 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

674 
WFUS53 KJKL 120021
TORJKL
KYC013-095-120045-
/O.NEW.KJKL.TO.W.0012.230612T0021Z-230612T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service JACKSON KY
821 PM EDT Sun Jun 11 2023

The National Weather Service in JACKSON KY has issued a

* Tornado Warning for...
  Southwestern Harlan County in southeastern Kentucky...
  Southeastern Bell County in southeastern Kentucky...

* Until 845 PM EDT.
    
* At 821 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Cubage, or 13 miles southwest of Harlan, moving
  east at 30 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Hensley Store around 835 PM EDT.
  Peepace Store around 840 PM EDT.

Other locations in the path of this tornadic thunderstorm include
Smith.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3667 8350 3670 8351 3678 8322 3674 8319
      3670 8334 3667 8343
TIME...MOT...LOC 0021Z 252DEG 26KT 3667 8345 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

JMW
2 follow-up statements
999 
WWUS53 KJKL 120030
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
830 PM EDT Sun Jun 11 2023

KYC013-120039-
/O.CAN.KJKL.TO.W.0012.000000T0000Z-230612T0045Z/
Bell KY-
830 PM EDT Sun Jun 11 2023

...THE TORNADO WARNING FOR SOUTHEASTERN BELL COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
southeastern Kentucky.

LAT...LON 3672 8343 3678 8322 3674 8319 3670 8334
      3667 8343
TIME...MOT...LOC 0029Z 252DEG 26KT 3669 8337 

$$

KYC095-120045-
/O.CON.KJKL.TO.W.0012.000000T0000Z-230612T0045Z/
Harlan KY-
830 PM EDT Sun Jun 11 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
SOUTHWESTERN HARLAN COUNTY...
    
At 829 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Hensley Store, or 10 miles south of Harlan, moving
east at 30 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Martins Fork around 835 PM EDT.

Other locations in the path of this tornadic thunderstorm include
Smith.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3672 8343 3678 8322 3674 8319 3670 8334
      3667 8343
TIME...MOT...LOC 0029Z 252DEG 26KT 3669 8337 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

JMW
711 
WWUS53 KJKL 120045
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
845 PM EDT Sun Jun 11 2023

KYC095-120054-
/O.EXP.KJKL.TO.W.0012.000000T0000Z-230612T0045Z/
Harlan KY-
845 PM EDT Sun Jun 11 2023

...THE TORNADO WARNING FOR SOUTHWESTERN HARLAN COUNTY WILL EXPIRE AT
845 PM EDT...
    
The Tornado Warning that was previously in effect has been reissued 
for southern Harlan County and is in effect until 9:15 PM EDT. 
Please refer to that bulletin for the latest severe weather 
information.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
southeastern Kentucky.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
JACKSON KY.

LAT...LON 3672 8343 3678 8322 3674 8319 3670 8334
      3667 8343
TIME...MOT...LOC 0044Z 252DEG 26KT 3672 8325 

$$

JMW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Jun 11, 4:31 PM EDT, 3 hours 50 minutes earlier.

Area forecast discussion, Jun 11, 4:31 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
431 PM EDT Sun Jun 11 2023

.SHORT TERM...(This evening through Monday night)
Issued at 431 PM EDT SUN JUN 11 2023

Things are ramping up quickly this afternoon.

It started during the morning hours, when a warm front lifted north
across eastern Kentucky, leading to a round of showers and a few
rumbles of thunder. This front was connected to a low pressure
system located across eastern Missouri during the morning. As the
low pressure system continued to move eastward throughout the early
afternoon hours, this pushed the warm front northeast of the CWA,
taking the rainfall with it. This then gifted us several hours of
drying and even some clearing of the clouds in some locations.
Clearing is not good - it allows for warming and increases the
instability in turn.

Now as the low pressure system continues to move across southern
Indiana, it is dragging a cold front with it. This cold front is the
epicenter for afternoon convection development. Our proximity to the
low pressure system, and a relatively cold airmass trying to push
out the warm one in place, is leading to some decent instability.
Lapse rates aren't overly impressive, but still good. Winds in the
low levels are slightly veering, helping to increase the spin and
organization of any storms that move into eastern Kentucky. The
winds aloft are also quite strong. CAPE values are decent after 21Z,
but nothing overly impressive. Can't rule out a few storms producing
quarter sized or perhaps even slightly large hail. But really
watching out for the winds as these storms roll through. No doubt
there will be some trees down, which if they land on a power line,
could lead to some power outages as well.

Rainfall still is not that much of a concern. We really need the
rain right now with the increasing drought conditions in place.
Between 1 and 1.75 inches (forecast), or even upwards to 2.5 inches
(worst case) would easily be absorbed. The bigger concern is how
fast this rain falls. Heavy rainfall rates may cause drainage and
soils to be overwhelmed, which could in turn lead to some isolated
instances of flash flooding.

The storms are now ongoing across central KY, nearing the JKL CWA
border, mainly in line with where SPC has an enhanced risk boss.
Many of these storms are growing quite large and some are spinning,
which has prompted LMK and OHX to issue several warnings already. We
are ready to follow suit as they cross into our CWA. Thankfully, the
farther east they travel, the less instability they will have to
play with - so the hope is that they begin falling apart east of I-
75, though anything is still possible at this point.

Once the cold front passes through the CWA just after 6Z, expect
most of the storms and rain to exit with it. The caveat will be the
high terrain along the VA border, where northeast flow could lead to
some continued upslope precipitation through Monday morning and into
the first part of the afternoon. This flow is also notorious for
keeping clouds banked into the region, so adjusted in grids (along
with temps) accordingly. Expect generally upper 50s to low 60s for
temps overnight.

Clouds will finally break apart and exit for Monday afternoon. Even
with the return of sunshine, a much colder airmass will be in place,
with strong northerly flow aloft will inhibit best temperature
climbs. Highs tomorrow will top out int he low 70s for most
locations. This colder airmass will then translate into the
overnight as well, as surface high pressure begins to encroach on
Kentucky, and winds are quite light. Temperatures should fall quite
nicely given the clear skies and strong subsidence, with some of the
deepest valleys likely decoupling. Overnight lows Monday night will
generally be in the 40s, with a few locations staying right around
50.

.LONG TERM...(Tuesday through Sunday)
Issued at 350 PM EDT SUN JUN 11 2023

The latest model data suggests that a large trough of low pressure
will be spinning over the Great Lakes to begin the period on
Tuesday morning. General ridging is expected to be in place
across the Great Plains, with an upper trough in place along the
central Rockies and more troughing troughiness in place over the
western CONUS. This pattern will slowly shift eastward as the
eastern trough pushes off to the east Tuesday through Thursday. It
appears that short waves will be moving by to our north and
south, and may bring a few showers and storms to our far northern
and southern areas Tuesday through Wednesday. We should see short
break from any rain Wednesday night and Thursday morning, as weak
ridging at the surface briefly influences our weather. Another
round of scattered showers and storms may be on tap for late
Thursday into early Thursday evening, as moisture migrating around
the back side of the large departing upper trough interacts with
our terrain and the heat of the day. Thursday night should be dry,
but more rain is in the offing for Friday through Sunday, as
another large trough of low pressure moves out of the southern
Plains and across the Ohio and Tennessee valleys. We should
experience multiple rounds of precipitation across the area as
this system makes its way across the region.

Temperatures, after starting off below normal on Tuesday, should
rebound to generally above normal values from Wednesday onward as
generally southerly flow sets up across the area. Daily highs in
the low to mid 80s are possible, along with nightly lows in the
upper 50s and lower 60s. Winds will be persistently breezy and a
bit gusty during the passage of each low pressure system this
coming week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
ISSUED AT 221 PM EDT SUN JUN 11 2023

Going to be a complex forecast over the next 18+ hours. A warm
front has lifted through eastern Kentucky, with most of the rain
now having exited the TAF sites, but VFR to MVFR CIGS remain at
most locations. Skies will clear out for a few more hours, before
another stronger line of showers and thunderstorms develops along
the approaching cold front and moves through the TAF sites
generally between 4pm (20Z) and 9pm (1Z) this afternoon/evening.
Lingering rain showers and perhaps a rumble of thunder are also
possible into the first part of the overnight until the front
passes through. As these stronger storms move through between 4
and 9pm, expect skies to quickly deteriorate, reaching IFR during
the overnight and remaining so into Monday morning. VIS will vary
throughout the evening and overnight based on the timing and
intensity of the storms moving through, but plan for generally
MVFR VIS conditions. Prevailing winds will start off southerly at
the beginning of the TAF period, but will become more W to WNW
behind the front and will stay here through the remainder of the
TAF period. However, any storms that pass through will have the
capability of mixing down much stronger winds, potentially
damaging. Conditions will begin to improve the last 6 hours of the
TAF period between 12 and 18Z Monday.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...JMW
LONG TERM...AR
AVIATION...JMW
Hazardous weather outlook, Jun 11, 4:44 PM EDT, 3 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
444 PM EDT Sun Jun 11 2023

KYZ050-058>060-068-069-079-080-083>088-106-108-109-111>118-122045-
Montgomery-Estill-Powell-Menifee-Rockcastle-Jackson-Pulaski-Laurel-
Wayne-McCreary-Whitley-Knox-Bell-Harlan-Morgan-Wolfe-Magoffin-Lee-
Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher-
Including the cities of Camargo, Jeffersonville, Mount Sterling,
Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead,
Mount Vernon, McKee, Annville, Burnside, Somerset, London,
Monticello, Stearns, Whitley City, Corbin, Williamsburg,
Barbourville, Middlesboro, Pineville, Cumberland, Harlan,
West Liberty, Campton, Salyersville, Beattyville, Jackson, Hindman,
Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins,
and Whitesburg
444 PM EDT Sun Jun 11 2023

...SEVERE THUNDERSTORM WATCH 268 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...Tonight.

Thunderstorms are expected at times through tonight. Some of these
storms may produce locally heavy rainfall. In addition, there is a
slight to enhanced risk of severe thunderstorms through the evening.
Damaging wind gusts are the primary threat with these storms, though
hail up to half dollar size and an isolated tornado are also
possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms are possible during the morning hours along the
Virginia border.

Thunderstorms are also possible at times from Wednesday through
Saturday, mainly during afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any instances of damaging winds,
hail, and or heavy rain that may occur later today or tonight.

KYZ044-051-052-104-107-110-119-120-122045-
Fleming-Bath-Rowan-Elliott-Johnson-Floyd-Martin-Pike-
Including the cities of Flemingsburg, Owingsville, Morehead,
Sandy Hook, Paintsville, Prestonsburg, Wheelwright, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
444 PM EDT Sun Jun 11 2023

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...Tonight.

Thunderstorms are expected at times through tonight. Some of these
storms may produce locally heavy rainfall. In addition, there is a
slight to enhanced risk of severe thunderstorms through the evening.
Damaging wind gusts are the primary threat with these storms, though
hail up to half dollar size and an isolated tornado are also
possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms are possible during the morning hours along the
Virginia border.

Thunderstorms are also possible at times from Wednesday through
Saturday, mainly during afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any instances of damaging winds,
hail, and or heavy rain that may occur later today or tonight.

JKL

In the hours before

Local storm report, Jun 11, 6:49 PM EDT, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
649 PM EDT Sun Jun 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     Hail             2 ENE Pulaski County Pa 37.07N 84.68W
06/11/2023  E1.00 inch       Pulaski            KY   Public

            Report from mPING: Quarter (1.00 in.).

&&

jmw
Local storm report, Jun 11, 6:50 PM EDT, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
650 PM EDT Sun Jun 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     Hail             1 N Somerset            37.10N 84.61W
06/11/2023  E1.25 inch       Pulaski            KY   Public

&&

jmw
Local storm report, Jun 11, 6:52 PM EDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
652 PM EDT Sun Jun 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     Tstm Wnd Dmg     1 E Faubush             37.06N 84.80W
06/11/2023                   Pulaski            KY   Emergency Mngr

            Corrects previous tstm wnd dmg report from 1
            E Faubush. Trees were reported down for
            about a mile along Highway 1664 at Pierce
            Road just west of Nancy. Many of the trees
            were partially rotten or small, and
            preliminary assessment is straightline
            winds.

&&

jmw
Special weather statement, Jun 11, 6:56 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service JACKSON KY
656 PM EDT Sun Jun 11 2023

KYZ115>117-112330-
Clay KY-Perry KY-Leslie KY-
656 PM EDT Sun Jun 11 2023

...A strong thunderstorm will impact portions of central Leslie,
central Perry and east central Clay Counties through 730 PM EDT...

At 656 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hosea, or near Hyden, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Wendover and Kaliopi around 700 PM EDT.
  Hyden, Dryhill, Toulouse, Cinda and Confluence around 705 PM EDT.
  Wooton, Avawam, Frew, Smilax, Daley, Mosley Bend and Cutshin
  around 710 PM EDT.

Other locations in the path of this storm include Hazard, Diablock,
Jeff, Viper and Bulan.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Hal Rogers Parkway between mile markers 32 and 59.
 Kentucky Highway 80 in Perry County between mile markers 9 and 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
southeastern Kentucky.

&&

LAT...LON 3720 8363 3734 8317 3727 8312 3725 8312
      3723 8310 3715 8304 3712 8306 3702 8354
TIME...MOT...LOC 2256Z 247DEG 38KT 3714 8345

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JMW
Special weather statement, Jun 11, 7:22 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service JACKSON KY
722 PM EDT Sun Jun 11 2023

KYZ080-085>087-116-112345-
Whitley KY-Clay KY-Knox KY-Bell KY-Laurel KY-
722 PM EDT Sun Jun 11 2023

...A strong thunderstorm will impact portions of southeastern Laurel,
Bell, Knox, Whitley and southern Clay Counties through 745 PM EDT...

At 722 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rockholds, or 7 miles northeast of Williamsburg, moving east at 50
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Wilton, Moore Hill and Louden around 725 PM EDT.
  Indian Creek, Dishman Springs, Permon, Arkle, Rossland, Bertha
  Station, Clate, King, Gray and Bryants Store around 730 PM EDT.
  Barbourville, Emmanuel, Heidrick, Lowell, Baileys Switch, Bentley
  Station, Swanpond, Garrich, Swan Lake and Hubbs around 735 PM EDT.
  Hinkle, Cannon, Yeager, Bimble, Girdler, Baughman, Boone Heights,
  Green Road, Jarvis and Artemus around 740 PM EDT.

Other locations in the path of this storm include Barnyard, Hammond,
Dewitt, Scalf, Walker, Salt Gum, Fount, Old Flat Lick, Mills and
Haven.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Interstate 75 in east central Kentucky between mile markers 1 and
33.
 U.S. Highway 25 East in Bell County between mile markers 1 and 18.
 U.S. Highway 25 East in Knox County between mile markers 1 and 26.
 U.S. Highway 25 East in Laurel County between mile markers 0 and 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
south central and southeastern Kentucky.

&&

LAT...LON 3659 8422 3662 8426 3703 8424 3710 8358
      3682 8350 3681 8351 3677 8349 3673 8350
      3670 8347 3667 8346 3667 8351 3664 8361
      3661 8367 3658 8369
TIME...MOT...LOC 2322Z 251DEG 45KT 3683 8410

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BATZ
Special weather statement, Jun 11, 8:20 PM EDT, 1 minute before
Special Weather Statement
National Weather Service JACKSON KY
820 PM EDT Sun Jun 11 2023

KYZ068-079-080-083>085-120100-
McCreary KY-Whitley KY-Wayne KY-Rockcastle KY-Laurel KY-Pulaski KY-
820 PM EDT Sun Jun 11 2023

...Strong thunderstorms will impact portions of Wayne, western
Laurel, Pulaski, McCreary, southern Rockcastle and western Whitley
Counties through 900 PM EDT...

At 820 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Science Hill to near Sunnybrook. Movement was
northeast at 55 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Science Hill, Dabney, Bobtown and Ruth around 825 PM EDT.
  Valley Oak, Shopville, Woodstock, Great Meadows Campsites and Bent
  around 830 PM EDT.
  Griffin, Rockeybranch, Bloss, Coopersville, Barrier and Oil Valley
  around 835 PM EDT.
  Slavens, Kidds Crossing, Hansford, Pongo, Luner, Co-Operative,
  Ritner, Denney, Billows and Gregory around 840 PM EDT.

Other locations in the path of these storms include Camp Wildcat,
Hazel Patch, Wood Creek Lake, Blue Heron, Whitley City, Wiborg,
Mershons, Marshes Siding, Parkers Lake, Stearns, Hare, Pine Knot,
Beulah Heights, Victory, Greenwood, Cumberland Falls S.P., Honeybee,
Youngs Creek, Krupp, Bark Camp, Duckrun and Huxley.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Interstate 75 in east central Kentucky between mile markers 43 and
53.
 Kentucky Highway 80 in Laurel County between mile markers 1 and 10.
 Kentucky Highway 80 in Pulaski County between mile markers 17 and
40.
 Louis B. Nunn Parkway

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
south central Kentucky.

&&

LAT...LON 3692 8496 3696 8494 3695 8490 3700 8484
      3705 8491 3712 8490 3726 8469 3729 8409
      3659 8425 3660 8479 3661 8496 3663 8500
      3668 8500 3669 8502 3676 8501 3686 8506
TIME...MOT...LOC 0020Z 246DEG 48KT 3715 8463 3663 8494

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

BATZ

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:11 PM EDTSevere Thunderstorm WarningJKLBell, Harlan34 min
Jun 11, 8:20 PM EDTSpecial Weather StatementJKLMcCreary, Pulaski, Wayne40 min
Jun 11, 8:40 PM EDTSevere Thunderstorm WarningJKLHarlan35 min
Jun 11, 8:44 PM EDTTornado WarningJKLHarlan31 min
Jun 11, 9:07 PM EDTSpecial Weather StatementJKLBell, Clay, Jackson, Knox, Laurel, Owsley and 1 more38 min
Jun 11, 9:40 PM EDTSevere Thunderstorm WarningJKLBell, Knox, Whitley35 min
Jun 11, 10:10 PM EDTSpecial Weather StatementJKLHarlan, Leslie50 min
Jun 11, 11:00 PM EDTSpecial Weather StatementJKLKnott, Letcher, Pike45 min

Nearby

Tornado Warnings in Kentucky, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.